Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 181, NWS Goodland, KS

July 18, 2001Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2001, 6:24 PM CDT for Red Willow County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2001, 6:24 PM CDT (23:24 UTC)
Expired
Jul 18, 2001, 7:00 PM CDT
In force
36 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Red Willow County, NE

The radar

The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:30 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 18, 4:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
330 PM MDT WED JUL 18 2001

CHALLENGES ARE EXTENT AND STRENGTH OF LATE PM AND EVENING TSRAS ALL
PERIODS.

SLIGHT DELAY IN PRODUCT/S DUE TO AWIPS REPAIRS. MODELS SIMILAR
TODAY. HAVE GONE WITH ETA FOR RESOLUTION.

RIDGE REMAINS IN PLACE WITH LITTLE CHANGE SINCE YESTERDAY. HAVE GONE
WITH GUIDANCE THROUGHOUT FCST PD AS ALL MODEL(S) GUID VERY CLOSE.
BOX JUST ISSUED IN FAR EAST OF CWA NOTED BELOW. HIGHEST POPS THAT
AREA WITH 40. ELSEWHERE 30 IN SOUTH AND 20 ALL OTHERS.

MODELS SHOW S/W VORT MAX PASSING ACROSS AREA THROUGH EVENING FROM
EXTREME SOUTH TO EXTREME EAST THIS EVENING...FITS BOX WELL. ANOTHER
S/W...BUT WEAKER...THU PM. WILL GO AGAIN WITH 30 POPS IN EAST AND
SOUTH FOR THU EVENING.

FRI MODELS SHOW STRONGER S/W AGAIN APPROACHING FROM SW DURING DAY.
IN FACT AVN SHOWS CUT-OFF 70H LOW DEVELOPING IN SE CO. INCREASING
CLDS ALL DAY WITH SLIGHTLY LOWER MAX TEMPS IN WEST CWA AS A RESULT.
HAVE GONE WITH 30 POPS EVERYWHERE FRI EVEN FOR THIS REASON.

LITTLE CHANGE IN EXTENDED AS CEN PART OF COUNTRY REMAINS UNDER MAJOR
HIGH ALOFT. HOWEVER BEGINS TO WEAKEN EARLY IN WEEK AND BECOMES MORE
EAST-WEST ORIENTED AS ZONAL FLOW ACROSS NORTHERN PLAINS BEGINS TO
DRIFT SOUTH. DRY SUN THEN CHANCE TSRAS RETURN MON THRU WED. LITTLE
CHANGE IN TEMPS BUT SLIGHTLY COOLER BY MID WEEK.

THANKS TO DDC FOR ALL THEIR ASSISTANCE TODAY.

.GLD...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT...KS COUNTIES
DECATUR...SHERIDAN...NORTON...GRAHAM...AND GOVE.

RJC

In the hours before

Special weather statement, Jul 18, 4:07 PM CDT, 2 hours 17 minutes before
KSZ003-004-015-016-029-190300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT WED JUL 18 2001

...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF
NORTHWEST AND NORTHCENTRAL KANSAS UNTIL 10 PM CDT...

THE THREAT OF SEVERE WEATHER EXISTS ACROSS THE FOLLOWING KANSAS
COUNTIES...DECATUR...SHERIDAN...GOVE...NORTON AND GRAHAM.

STORMS HAVE ALREADY DEVELOPED THIS AFTERNOON AND WILL INTENSIFY BY
THIS EVENING. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70
MPH ARE POSSIBLE IN THE WATCH AREA. AS A RESULT...THE STORM
PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
WARNINGS OR STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER
THREAT.

KPL

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.